There is no doubt that botox cosmetic has revolutionized the anti-aging industry, because of its ability to soften dynamic expression lines. Although botox is considered a very safe drug, some people have concerns about it because it is derived from a toxin. Perhaps you too would like to try botox but have wondered, – could I have an adverse reaction to botox? Let’s explore this further.
Botox has become a popular facial aesthetic treatment because the procedure is simple, quick, and has minimal side-effects. This has created a perception that there are no risks associated with the drug, but this is not the entire story.
Botox or botulinum toxin type A is derived from a neurotoxin produced by the bacterium Clostridium botulinum, which is a poisonous substance. Botox is FDA approved for the treatment of glabellar lines. When it is injected into the facial muscles it blocks the nerve impulses, and prevents the muscles from contracting.
The typical side-effects associated with botox treatment include redness and swelling, but although adverse reactions are rare, they can happen. There have been reports of allergic reactions to botox which usually occur between 5-7 days after treatment.
Allergan, the makers of botox also warn of complications such as difficulty breathing or swallowing, which can arise because of the weakening of the associated muscles. Botox has also been known to migrate beyond the injection site, and cause problems such as muscle weakening.
Choosing an injector with the necessary training and experience is therefore very important, when considering botox treatment.